Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


COMBIVIR AND WHITE CELL COUNTS
May 28, 2008

AS OF MAY 23,2008 I WAS TOLD THAT MY VIRAL LOAD IS UNDETECTABLE AND MY DD4 COUNT IS OVER 200. MY QUESTION IS DOES THE AZT IN COMBIVIR CAUSES LOW WHITE CELL BLOOD COUNTS AND IF SO WHAT CAN I DO ABOUT IT. MY HEMATOLOGIST WANTS TO DO ANOTHER BONE MARROW TEST AND I REALLY DON'T WANT HIM TO. MY PLATELET LEVEL IS AT A NORMAL RANGE OF 288 AND MY HEMOGLOBULIN IS 11.7 WHICH INTERM IS STILL A LITTLE LOW. SHOULD I BE WORRIED ABOUT THIS SITUATION OR SHOULD I JUST LISTEN TO THE DR AND LET HIM DO WHATEVER HE WANTS. AFTER ALL THIS IS MY BODY AND I READ ON THIS ISSUE AND FEEL THAT MAYSBE I JUST NEED TO MAYBE SWITCH TO ANOTHER MED OTHER THAN COMBIVIR THAT'S NOT GOING TO AFFECT MY WHITE BLOOD COUNTS.I REALLY DON'T WANT TO BE ANYONES GUINEY PIG. PLZ HELP ME IF YOU CAN.

Response from Dr. Henry

The AZT in Combivir often can have a modest effect on bone marrow function with a usually modest effect on WBC counts that is generally of no clinical significance but bears monitoring and looking for other contributing factors if the problem worsens. KH



Previous
Atripila Medication
Next
lactic acidosis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement